MAUDE Adverse Event Report: ORTHALIGN, INC. KNEEALIGN 2 PIN DRIVER; ORTHOPEDIC SURGICAL INSTRUMENT

ORTHALIGN, INC. KNEEALIGN 2 PIN DRIVER; ORTHOPEDIC SURGICAL INSTRUMENT
Model Number 403189
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that total knee arthropalsty was performed with kneealign on (b)(6) 2023.During procedure, after surgeon attached a pin to the pin driver (p/n 403189), he started drilling the pin to the patient's femoral bone.He found that the pin axis was so eccentric that it was about to damage the patient's blood vessel.
 
Additional Manufacturer Narrative
At this time, the device has been returned, and investigation to confirm the complaint and identify the root cause of the incident is underway.A followup report will be sent to report the findings of the investigation once it has concluded.
 
Additional Manufacturer Narrative
The device in question was returned to orthalign for evaluation.The investigation performed by the orthalign engineer was unable to reproduce the reported event.No device problems were identified.A full evaluation summary is attached.Orthalign will continue to monitor this issue and take action when alert limits are exceeded.

Brand Name
KNEEALIGN 2 PIN DRIVER
Common Device Name
ORTHOPEDIC SURGICAL INSTRUMENT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
LUCID INNOVATIVE TECHNOLOGIES
9244 industrial blvd ne
leland NC 28451
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
MDR Report Key16820857
Report Number3007521480-2023-00005
Device Sequence Number6858578
Product Code OLO
UDI-Device Identifier00858704006435
UDI-Public00858704006435
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403189
Device Catalogue Number403189
Device Lot Number18103101LT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown